MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493925232300
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Promus premier us, otw, 3.0x32 mm, stent delivery system was returned for analysis.A visual examination of the crimped stent found stent strut, row 5, from the distal end was lifted and bent back in a distal direction.The stent od (outer diameter) of the undamaged section was measured and was within the maximum crimped stent specification indicating that there were no issues with the crimp stent profile.A visual examination of the balloon cones was performed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination found no issue with the hypotube shaft.A visual and tactile examination found no issue with the extrusion.The bi-component bond showed no signs of damage or strain.A visual and tactile examination found no damage to the tip.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on analysis completed on 14-aug-2017.It was reported that crossing difficulties were encountered.  the target lesion was located in the right coronary artery(rca).A 32 x 3.00 promus element stent was advanced but failed to cross the lesion.The procedure was completed with another of the same device.No patient complications were reported and patient's status was stable.However, returned device analysis revealed stent damage.It was further reported that the stent damage occurred during removal of the device from the patient's body.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6827302
Report Number2134265-2017-08614
Device Sequence Number1228019
Product Code NIQ
UDI-Device Identifier08714729829126
UDI-Public(01)08714729829126(17)20180215(10)0019654870
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2018
Device Model NumberH7493925232300
Device Catalogue Number39252-3230
Device Lot Number0019654870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2017
Initial Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1